Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 36, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 2, 2010, 4:46 AM CDT for Hickman County, Humphreys County, Perry County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2010, 4:46 AM CDT (09:46 UTC)
- Expired
- May 2, 2010, 5:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Hickman County, TN, Humphreys County, TN, Perry County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 5:00 AM CDT | TORNADO | 7 Ene Lobelville, TN | *** 1 INJ *** THOUSANDS OF HARDWOOD TREES WERE SNAPPED AND UPROOTED...SOME REDUCED DOWN TO STUBS. THE TORNADO WAS STRONGEST AS IT CROSSED HIGHWAY 50. A BRICK HOME SUFFERED CONSIDERABLE STRUCTURAL DAMAGE AND A WOMAN WAS INJURED. SEVERAL BARNS WERE COMPLETELY DE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 3:36 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
880 WFUS54 KOHX 020946 TOROHX TNC081-085-135-021015- /O.NEW.KOHX.TO.W.0036.100502T0946Z-100502T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 446 AM CDT SUN MAY 2 2010 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... WESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE... NORTHERN PERRY COUNTY IN MIDDLE TENNESSEE... SOUTH CENTRAL HUMPHREYS COUNTY IN MIDDLE TENNESSEE... * UNTIL 515 AM CDT * AT 442 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LOBELVILLE...OR 8 MILES NORTH OF LINDEN...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED LOBELVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR CENTRAL TENNESSEE. && LAT...LON 3608 8766 3568 8743 3561 8793 3573 8801 TIME...MOT...LOC 0945Z 238DEG 40KT 3574 8784 $$ BOYD
1 follow-up statement
019 WWUS54 KOHX 020955 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 455 AM CDT SUN MAY 2 2010 TNC081-085-135-021015- /O.CON.KOHX.TO.W.0036.000000T0000Z-100502T1015Z/ HICKMAN TN-PERRY TN-HUMPHREYS TN- 455 AM CDT SUN MAY 2 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR SOUTH CENTRAL HUMPHREYS...NORTHEASTERN PERRY AND WESTERN HICKMAN COUNTIES... AT 451 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LOBELVILLE...OR 12 MILES NORTH OF LINDEN...MOVING NORTHEAST AT 45 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED ONLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR CENTRAL TENNESSEE. && LAT...LON 3606 8767 3568 8743 3562 8783 3578 8796 TIME...MOT...LOC 0953Z 238DEG 40KT 3579 8775 $$ BOYD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 2, 4:17 AM CDT, 29 minutes earlier.
Area forecast discussion, May 2, 4:17 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 417 AM CDT SUN MAY 2 2010 .DISCUSSION... ANALYSIS SHOWING SFC WAVE/LOW NOW IN THE MO BOOTHEEL...WITH WARM FRONT OF SORTS JUST NORTH OF THE KY BORDER AND A COLD FRONT DOWN INTO EAST TX. CWA REMAINS IN UNSTABLE WARM SECTOR... WITH STRONGER JET STRUCTURE STILL WEST NEAR MS RIVER. STRONG/SEVERE STORMS CONTINUE TO DEVELOP AHEAD OF BOUNDARY...BUT HAVE WEAKENED SLIGHTLY AS THEY MOVE NEAR/OVER THE TN RIVER. MIDDLE TN EXPECTED TO BE UNDER THE GUN ONCE AGAIN TODAY FOR SEVERE TSTORMS AS WELL AS ADDITIONALLY FLOODING AS ACTIVITY IN WEST TN TRANSLATES EAST. MORE FAVORABLE JET STRUCTURE/INSTABILITY WILL MOVE OVER THE MID-STATE LATER THIS MORNING AND THROUGHOUT THE DAY...INCREASING THREAT FOR ISOLATED STRONG SUPERCELLS/TORNADOES AS WELL AS HEAVY RAINFALL. MAX RAINFALL TOTALS ARE NOT EXPECTED TO BE QUITE AS LARGE AS YESTERDAY BUT MANY RIVERS/LOW LYING LOCATIONS ...ESPECIALLY WEST OF I-65...ARE ALREADY IN OR NEAR FLOOD. WILL NOT NEED MUCH ADDITIONALLY HEAVY RAIN TO AGGRAVATE CURRENT SITUATION THUS WILL CONTINUE AREAL FLOOD WARNING THROUGH MOST OF TODAY. WIDESPREAD DEVELOPMENT WILL CONTINUE AS A COLD FRONT SWEEPS IN THIS EVENING...BUT THIS FRONT WILL ALSO BEGIN THE PROCESS OF BRINGING AN END TO THE PCPN. COLD FRONT SHOULD BE ON THE PLATEAU BY 12Z MONDAY...WHICH WILL END THE THREAT OF MORE HEAVY RAIN/ISO SEVERE STORMS OVERNIGHT. A FEW SHOWERS MAY LINGER MONDAY MORNING...ESPECIALLY EAST...BUT THE DRYING PROCESS WILL BEGIN LATER IN THE DAY. A DRY AND WARMING TREND WILL THEN ENSUE AND REMAIN INTACT INTO FRIDAY...AT WHICH TIME A COLD FRONT PASSES BRINGING SCT PCPN BACK THE AREA LATE IN THE DAY INTO SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 78 63 81 55 / 100 80 40 10 CLARKSVILLE 77 57 80 53 / 100 50 10 10 CROSSVILLE 75 62 79 52 / 100 100 40 10 COLUMBIA 79 64 81 55 / 100 80 40 10 LAWRENCEBURG 78 63 81 54 / 100 90 40 10 WAVERLY 77 59 80 54 / 100 70 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, May 1, 5:33 PM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 533 PM CDT SAT MAY 1 2010 TNZ010-011-031>034-061-063>066-075-077>080-093>095-022245- CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-MARSHALL-CANNON- DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- WAYNE-LAWRENCE-GILES- 533 PM CDT SAT MAY 1 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS AND ISOLATED TORNADOES ARE POSSIBLE TONIGHT...ALONG WITH HEAVY RAINS AND FLOODING. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF MORE SEVERE THUNDERSTORMS AND FLOODING WILL CONTINUE SUNDAY AND INTO EARLY MONDAY. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS...FLOODING...AND ANY OTHER SIGNIFICANT WEATHER OCCURRENCES TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ005>009-022>030-056>060-062-022245- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-RUTHERFORD- 533 PM CDT SAT MAY 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT SIGNIFICANT FLOODING WILL CONTINUE THROUGH THE OVERNIGHT HOURS AS THUNDERSTORMS CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE...ALONG WITH ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF MORE SEVERE THUNDERSTORMS AND FLOODING WILL CONTINUE SUNDAY AND INTO EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS...FLOODING...AND ANY OTHER SIGNIFICANT WEATHER OCCURRENCES TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 21
In the hours before
Special weather statement, May 2, 2:54 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 254 AM CDT SUN MAY 2 2010 TNZ022>024-020845- BENTON-HOUSTON-HUMPHREYS- 254 AM CDT SUN MAY 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON AND HUMPHREYS COUNTIES... AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES WEST OF BUENA VISTA...OR 25 MILES SOUTHWEST OF PARIS...MOVING NORTHEAST AT 40 MPH. A TORNADO WARNING IS IN EFFECT FOR CARROLL COUNTY IN WEST TENNESSEE. IF YOU LIVE IN BENTON COUNTY...STAY TUNED FOR A POSSIBLE WARNING. BOYD
Special weather statement, May 2, 3:51 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 351 AM CDT SUN MAY 2 2010 TNZ056-021000- PERRY- 351 AM CDT SUN MAY 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PERRY COUNTY... AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A A POSSIBLE TORNADIC THUNDERSTORM 15 MILES SOUTHWEST OF SARDIS...OR 17 MILES WEST OF SAVANNAH...MOVING NORTHEAST AT 35 MPH. ALTHOUGH THIS STORM IS STILL AN HOUR AWAY FROM PERRY COUNTY...THERE ARE INDICATIONS THAT THIS STORM MAY CONTAIN A LONG TRACK TORNADO. IF YOU LIVE IN PERRY COUNTY...NOW IS THE TIME TO THINK ABOUT WHERE YOU WILL TAKE COVER SHOULD A TORNADO WARNING BE ISSUED. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:44 PM CDT | River Flood Warning | OHX | Hickman | 5 days |
| May 1, 8:47 PM CDT | River Flood Warning | OHX | Bedford, Marshall | 43 hr |
| May 1, 8:47 PM CDT | River Flood Warning | OHX | Maury | 4 days |
| May 1, 8:47 PM CDT | River Flood Warning | OHX | Lawrence | 43 hr |
| May 1, 8:47 PM CDT | River Flood Warning | OHX | Giles | 43 hr |
| May 1, 8:47 PM CDT | River Flood Warning | OHX | Giles | 43 hr |
| May 1, 9:31 PM CDT | River Flood Warning | OHX | Montgomery | 7 days |
| May 1, 9:37 PM CDT | Tornado Warning | OHX | Hickman, Lawrence, Lewis, Maury | 23 min |
| May 1, 9:48 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry, Wayne | 27 min |
| May 1, 9:59 PM CDT | Tornado Warning | OHX | Lawrence, Lewis, Maury | 31 min |
| May 1, 10:01 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 29 min |
| May 1, 10:17 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 13 min |
| May 1, 10:23 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Maury, Williamson | 37 min |
| May 1, 10:24 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 6 min |
| May 1, 10:27 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 18 min |
| May 2, 1:40 AM CDT | River Flood Warning | OHX | Bedford | 5 hr |
| May 2, 3:05 AM CDT | Tornado Warning | OHX | Benton, Houston, Humphreys, Stewart | 55 min |
| May 2, 4:28 AM CDT | Tornado Warning | OHX | Benton, Humphreys, Perry | 32 min |
| May 2, 5:06 AM CDT | Tornado Warning | OHX | Dickson, Hickman | 24 min |
| May 2, 5:31 AM CDT | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 29 min |
| May 2, 5:53 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 37 min |
| May 2, 5:57 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson, Sumner | 42 min |
| May 2, 6:12 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 48 min |
| May 2, 6:31 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 29 min |
| May 2, 6:36 AM CDT | River Flood Advisory | OHX | Clay, Jackson | 12 hr |
| May 2, 6:36 AM CDT | River Flood Advisory | OHX | Davidson | 3 hr |
| May 2, 6:36 AM CDT | River Flood Advisory | OHX | Smith | 3 hr |
| May 2, 6:59 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 31 min |
| May 2, 7:36 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Trousdale, Wilson | 24 min |
| May 2, 7:49 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 26 min |
| May 2, 8:13 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Sumner, Trousdale and 1 more | 32 min |
| May 2, 8:49 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 41 min |
| May 2, 8:58 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Smith, Sumner, Trousdale, Williamson and 1 more | 47 min |
| May 2, 9:21 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Lewis, Perry, Wayne, Williamson | 24 min |
| May 2, 9:35 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Lewis, Perry, Wayne, Williamson | 10 min |
| May 2, 9:50 AM CDT | River Flood Warning | OHX | Davidson | 4 days |
| May 2, 9:50 AM CDT | River Flood Warning | OHX | Smith | 6 hr |
| May 2, 9:54 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 21 min |
| May 2, 11:04 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Rutherford, Williamson | 26 min |
| May 2, 11:25 AM CDT | River Flood Warning | OHX | Davidson | 20 hr |
| May 2, 11:25 AM CDT | River Flood Warning | OHX | Davidson | 7 hr |
| May 2, 11:25 AM CDT | River Flood Warning | OHX | Davidson | 7 hr |
| May 2, 11:25 AM CDT | River Flood Warning | OHX | Davidson | 7 hr |
| May 2, 11:34 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 26 min |
| May 2, 12:35 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 25 min |
| May 2, 1:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 20 min |
| May 2, 2:09 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam, Smith | 21 min |
| May 2, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 31 min |
| May 2, 5:27 PM CDT | Areal Flood Warning | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 24 hr |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.